MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110137
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, on the literature review "is robotic-assisted unicompartmental knee arthroplasty a safe procedure? a case control study", four (4) uka procedures assisted with a blue belt navio robotic surgical system were aborted and completed with conventional instrumentation.One (1) of these cases was aborted due to the burr rotating too fast, leading to an overheating of the robotic handpiece and making necessary to stop this system before bone resection.No further information is available.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Article cite: mergenthaler, g., batailler, c., lording, t., servien, e., & lustig, s.(2021).Is robotic-assisted unicompartmental knee arthroplasty a safe procedure? a case control study.Knee surgery, sports traumatology, arthroscopy: official journal of the esska, 29(3), 931¿938.Https://doi.Org/10.1007/s00167-020-06051-z.
 
Additional Manufacturer Narrative
Section h10: the navio handpiece, part number pfsr110137, intended for treatment was not returned for evaluation.A relationship between the reported event and the device could not be established.A complaint history review for similar reported/confirmed complaints has identified prior events.While all products meet required manufacturing specifications prior to release a serial number, lot number, part revision or software version is required to link the device to a dhr or nc investigation.Refer to the navio surgical system user¿s manual, section assembling the hardware, assembling the handpiece for proper set up and handling.The failure mode and associated risk have been anticipated within the risk file.The risk level is still adequate.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with a failure of the anspach drill or the drill thermistor that monitors drill temperature.As the bur spins fast the drill overheats, overheating the handpiece as well as they are assembled together.Based on the investigation, the need for a corrective action is not recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.Internal complaint reference number: case (b)(4).

Brand Name
NAVIO HANDPIECE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15246071
Report Number3010266064-2022-00566
Device Sequence Number15088293
Product Code OLO
UDI-Device Identifier00885556628515
UDI-Public00885556628515
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR110137
Device Catalogue NumberPFSR110137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer10/23/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown